Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2019, 5:28 PM EDT for 4 counties in Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 25, 2019, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:00 PM EDT | HAIL 0.75 | 1 Ese Oasis Ranger Stat, FL | PENNY SIZE HAIL REPORTED AROUND 6PM TUESDAY ALONG TAMIAMI TRAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS52 KMFL 252128
SVRMFL
FLC011-021-086-087-252215-
/O.NEW.KMFL.SV.W.0028.190625T2128Z-190625T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
528 PM EDT Tue Jun 25 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Collier County in southwestern Florida...
Northern Mainland Monroe County in southwestern Florida...
Northern Miami-Dade County in southeastern Florida...
Southern Broward County in southeastern Florida...
* Until 615 PM EDT.
* At 528 PM EDT, a severe thunderstorm was located near Dade-Collier
Training Airport, or 28 miles west of Miramar, moving southwest at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2608 8074 2592 8059 2555 8087 2587 8120
TIME...MOT...LOC 2128Z 056DEG 36KT 2589 8081
HAIL...1.00IN
WIND...60MPH
$$
MM1 follow-up statement
258
WWUS52 KMFL 252205
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
605 PM EDT Tue Jun 25 2019
FLC011-252215-
/O.CAN.KMFL.SV.W.0028.000000T0000Z-190625T2215Z/
Broward FL-
605 PM EDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2597 8093 2580 8072 2558 8090 2587 8120
TIME...MOT...LOC 2205Z 061DEG 40KT 2584 8104
$$
FLC021-086-087-252215-
/O.CON.KMFL.SV.W.0028.000000T0000Z-190625T2215Z/
Collier FL-Mainland Monroe FL-Miami-Dade FL-
605 PM EDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE AND CENTRAL
MIAMI-DADE COUNTIES...
At 605 PM EDT, a severe thunderstorm was located 7 miles northwest of
Loop Road Ee Center, or 17 miles east of Chokoloskee, moving
southwest at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2597 8093 2580 8072 2558 8090 2587 8120
TIME...MOT...LOC 2205Z 061DEG 40KT 2584 8104
HAIL...1.00IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:12 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 25, 4:12 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 412 PM EDT Tue Jun 25 2019 .DISCUSSION... REST OF TODAY: Deep layer ridging that is currently centered over the Gulf of Mexico and extending across our area has resulted in mostly light, westerly winds. Early this afternoon, the Atlantic sea breeze was once again slow to develop, keeping daytime temperatures uncomfortably warm across South Florida. Isolated pulse showers and thunderstorms have begun initiating along the sea breeze given the favorably unstable atmosphere. As the rest of the afternoon continues, meso models indicate coverage increasing over the interior and then across the west coast as convection battles for development along subsequent outflow boundaries and the propagating sea breeze boundary. Mesoscale dynamics support the development of a few stronger storms capable of producing frequent lightning, gusty downbursts, and small hail. Meanwhile, a wildfire continues to burn acres of Everglades along inland Broward County. Areas of smoke can be subtly denoted on visible satellite imagery, and with ongoing convection, this will need to be monitored due to winds changes associated with outflow from nearby convection. Although, at this time, the Florida Highway Patrol has not reported any major obstructions to visibility on area highways. SHORT TERM (Wednesday-Thursday): The fairly stacked ridge will continue to gradually breakdown and retrograde further into the Gulf through the latter portion of this week. As a result, winds will veer back out of the east. Sufficient heating coupled with ample available moisture will result in increased coverage of diurnally driven convection with a few storms becoming strong enough to produce another round of gusty winds, small hail, and frequent lightening. Daytime temperatures also look to remain elevated through the remainder of the week and thus, heat advisories may be needed for Collier, Mainland Monroe, and Palm Beach Counties. Confidence is too low at this time and will continue to monitored with each update. Regardless, if your plans include the outdoors, make sure to take breaks and drink plenty of water. EXTENDED (Friday-Tuesday): Into the weekend, global models depict a wave propagating across the Atlantic, bringing with it deep tropical moisture into the region. This will allow for rain chances to increase, becoming more scattered to numerous across South Florida. However, with the increased rain aerially, comes increased cloud cover, which will help moderate temperature down along with heat indices through mid next week. && .MARINE... Generally benign conditions will continue with predominately easterly winds at 5-10 knots and waves below 3 feet across the local waters. The increased chance for showers and isolated thunderstorms returns mid-late week. && .AVIATION... Generally VFR outside of afternoon/evening showers & storms. Sea breezes are expected to push inland today, helping to spur convection. Terminals could see bouts of sub-VFR conditions around convection. Higher storm chances are over southern portions of the area today. Convection should trend down after sunset with light wind flow returning overnight though a few storms could push towards APF this evening. A wildfire inland of FLL/FXE will need to be monitored in case the smoke blows back towards a terminal overnight into the morning. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 93 77 89 / 20 20 20 20 Fort Lauderdale 79 91 78 88 / 10 20 20 30 Miami 79 93 78 89 / 10 30 20 30 Naples 76 93 75 91 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ067>070-075-168. AM...None. GM...None. && DISCUSSION...11/HVN MARINE...11/HVN AVIATION...02/RAG
Hazardous weather outlook, Jun 25, 10:17 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1017 AM EDT Tue Jun 25 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1017 AM EDT Tue Jun 25 2019 ...Thunderstorms possible, especially in the Interior Areas... ...Heat Advisory: Palm Beach, Collier and mainland Monroe Counties... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible today across South Florida, especially in the interior areas this afternoon. Lightning, small hail, localized street flooding, and isolated damaging wind gusts are the primary hazards. Waterspouts: There is a slight chance of waterspouts today, especially over Lake Okeechobee. Wind: There is a slight chance of damaging wind gusts, mainly in the interior this afternoon. Wind gusts of around 50 mph are possible today. Hail: Small hail is possible today with any thunderstorms across South Florida. Flooding: Localized flooding of roadways, especially in areas with poor drainage, or in low laying places is possible today. Temperatures: There is a Heat Advisory in effect for Collier and Mainland Monroe counties, where the heat index is forecast to exceed 108 for two hours or more this afternoon. Visibility: Smoke from a wildfire burning over inland Broward County may cause reductions in visibilities over portions of Broward and Palm Beach Counties. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorm chances will continue with coverage increasing later this week. The primary hazards are lightning, gusty wind, small hail, and localized street flooding. Heat index values will likely be above 105 degrees over portions of Southwest Florida on Wednesday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Jun 25, 4:27 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Miami FL 427 PM EDT Tue Jun 25 2019 FLZ067-071-252115- Inland Broward County FL-Inland Palm Beach County FL- 427 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 515 PM EDT... * At 427 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Coral Springs, moving west at 10 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2641 8033 2626 8031 2614 8061 2642 8063 TIME...MOT...LOC 2027Z 085DEG 7KT 2633 8043 MM
Special weather statement, Jun 25, 4:29 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Miami FL 429 PM EDT Tue Jun 25 2019 FLZ071>073-252115- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 429 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 515 PM EDT... * At 428 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Intersection Krome And U.S. 27, or 7 miles west of Miramar, moving southwest at 15 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Weston and Intersection Krome And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2610 8047 2600 8034 2579 8050 2597 8073 TIME...MOT...LOC 2028Z 040DEG 12KT 2599 8047 BAXTER
Special weather statement, Jun 25, 4:57 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Miami FL 457 PM EDT Tue Jun 25 2019 FLZ067-070-071-073-252145- Inland Broward County FL-Inland Collier County FL- Inland Palm Beach County FL-Inland Miami-Dade County FL- 457 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND BROWARD COUNTIES UNTIL 545 PM EDT... * At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over Mile Marker 30 On Alligator Alley, or 17 miles west of Davie, moving southwest at 30 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley, Intersection Alligator Alley And Miami Canal and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2634 8056 2622 8042 2584 8063 2603 8092 TIME...MOT...LOC 2057Z 037DEG 25KT 2617 8057 MM
Special weather statement, Jun 25, 5:08 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Miami FL 508 PM EDT Tue Jun 25 2019 FLZ073-075-252200- Mainland Monroe FL-Inland Miami-Dade County FL- 508 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE COUNTY UNTIL 600 PM EDT... * At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Loop Road Ee Center, or 25 miles west of Homestead General Airport, moving west at 15 mph. * Nickel size hail and wind gusts of 50 to 55 mph possible with this storm. * Locations impacted include... Wilderness Waterway. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2567 8086 2549 8085 2543 8120 2575 8121 TIME...MOT...LOC 2108Z 087DEG 11KT 2560 8094 MM
Special weather statement, Jun 25, 5:10 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Miami FL 510 PM EDT Tue Jun 25 2019 FLZ070-071-073-075-252200- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Inland Miami-Dade County FL- 510 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 600 PM EDT... * At 509 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 12 miles northeast of Dade-Collier Training Airport to 6 miles northwest of Miccosukee Resort. Movement was southwest at 15 TO 20 mph. * Nickel size hail and wind gusts up to 50 mph possible with these storms. * Locations impacted include... Dade-Collier Training Airport, Fortymile Bend and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2590 8102 2561 8070 2584 8050 2603 8068 TIME...MOT...LOC 2109Z 045DEG 19KT 2598 8074 2582 8058 BAXTER
Local storm report, Jun 25, 5:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 15 W WESTON 26.14N 80.63W
06/25/2019 M57 MPH BROWARD FL LAW ENFORCEMENT
BSO ALLIGATOR ALLEY REPORTED TSTM WIND GUST OF 57 MPH
(49 KT). STRONG THUNDERSTORM CROSSED I75 AND THE
ADJACENT REST STOP.
&&
EVENT NUMBER MFL1900105
HVThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:45 AM EDT | Heat Advisory | MFL | Collier, Monroe, Palm Beach | 16 hr |
| Jun 25, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 25, 3:52 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
| Jun 25, 4:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 25, 4:23 PM EDT | Special Weather Statement | MFL | Monroe | 67 min |
| Jun 25, 4:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 25, 4:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 25, 5:03 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 27 min |
| Jun 25, 5:08 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jun 25, 5:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 25, 5:44 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| Jun 25, 5:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 25, 6:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jun 25, 7:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 25, 7:40 PM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.